MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0315-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the obturator artery (oa) using a ruby coil and non-penumbra microcatheter.During the procedure, while advancing the ruby coil out of the microcatheter, the microcatheter kicked back.Therefore, the physician removed the ruby coil from the patient and repositioned the microcatheter.The physician attempted to advance the ruby coil again and the same issue occurred.The physician made a third attempt to place the ruby coil; however, resistance was experienced and the ruby coil would not advance further into the microcatheter and got stuck.Therefore, the physician decided to remove the microcatheter and ruby coil.The procedure was completed using another ruby coil and a new microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil pusher assembly revealed that the embolization coil was detached from the pusher assembly due to a fractured sr wire.If the ruby coil is forcefully retracted against resistance, damage such as sr wire fracture may occur, and the embolization coil may detach from the pusher assembly.The detached embolization coil was not returned for evaluation.The root cause of the resistance experienced during the procedure could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11905881
Report Number3005168196-2021-01190
Device Sequence Number3241970
Product Code HCG
UDI-Device Identifier00814548013152
UDI-Public00814548013152
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0315-A
Device Catalogue NumberRBY4C0315-A
Device Lot NumberF101624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date05/30/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Date Report Sent to FDA01/01/2005